Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Burlington, VT

June 1, 2011Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 1, 2011, 1:13 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 1:13 PM EDT (17:13 UTC)
Expired
Jun 1, 2011, 2:15 PM EDT
In force
62 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 129 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 10:02 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2410 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS51 KBTV 011713
SVRBTV
VTC021-027-011815-
/O.NEW.KBTV.SV.W.0038.110601T1713Z-110601T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
113 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 215 PM EDT.

* AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR PAWLET...
  MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  DANBY FOUR CORNERS...DANBY...SOUTH WALLINGFORD...WALLINGFORD...
  BELMONT...MT. HOLLY...LUDLOW...TYSON...READING...PERKINSVILLE...
  WEST WINDSOR...WINDSOR...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4330 7303 4331 7322 4340 7326 4371 7236
      4360 7232 4358 7237 4351 7239 4348 7237
      4338 7241 4335 7238 4332 7240 4330 7277
      4330 7296 4329 7299
TIME...MOT...LOC 1713Z 253DEG 31KT 4334 7310

$$

LAHIFF
2 follow-up statements
138 
WWUS51 KBTV 011738
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
138 PM EDT WED JUN 1 2011

VTC021-027-011815-
/O.CON.KBTV.SV.W.0038.000000T0000Z-110601T1815Z/
WINDSOR VT-RUTLAND VT-
138 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN RUTLAND AND CENTRAL WINDSOR COUNTIES...

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BELMONT...
MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  TYSON...CAMP PLYMOUTH...SOUTH READING...READING...EXIT 9 I91...WEST
  WINDSOR...HARTLAND...NORTH HARTLAND...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4332 7240 4330 7277 4330 7290 4350 7298
      4371 7236 4360 7232 4358 7237 4351 7239
      4348 7237 4338 7241 4335 7238
TIME...MOT...LOC 1738Z 251DEG 31KT 4341 7282

$$

LAHIFF
887 
WWUS51 KBTV 011810
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
210 PM EDT WED JUN 1 2011

VTC021-027-011820-
/O.EXP.KBTV.SV.W.0038.000000T0000Z-110601T1815Z/
WINDSOR VT-RUTLAND VT-
210 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTLAND AND
CENTRAL WINDSOR COUNTIES WILL EXPIRE AT 215 PM EDT...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4332 7240 4330 7277 4330 7290 4350 7298
      4371 7236 4360 7232 4358 7237 4351 7239
      4348 7237 4338 7241 4335 7238
TIME...MOT...LOC 1810Z 251DEG 31KT 4349 7246

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:13 AM EDT, 3 hours earlier.

Area forecast discussion, Jun 1, 10:13 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 AM EDT WED JUN 1 2011

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY TODAY. A
FRONT WILL MOVE INTO VERMONT BY MIDDAY AND STRONG TO POSSIBLY
SEVERE STORMS WILL DEVELOP AHEAD OF IT AND EXIT THE REGION BY
LATE AFTERNOON. AT THE SAME TIME...STRONG AND GUSTY SOUTHWEST
WINDS WILL DEVELOP BEHIND THE FRONT IN NORTHERN NEW YORK WITH
WIND GUSTS UP TO 50 MPH EXPECTED.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 1013 AM EDT WEDNESDAY...QUICK UPDATE THIS
MORNING...PRIMARILY TO HOIST SVR T-STORM WATCH #410 AND MASSAGE
POPS THROUGH THE DAYLIGHT HOURS BASED OFF CURRENT AND EXPECTED
SHOWER/STORM ACTIVITY TODAY. I'VE ALSO RAISED MAX TEMPERATURES
BASED OFF NEW GUIDANCE AND MODEL MIXING/925 MB THERMAL PROGS.
LATEST ANALYSIS SHOWING PRE- FRONTAL TROUGH AND ASSOC THUNDERSTORM
ACTIVITY WHICH BROUGHT LOCALLY TORRENTIAL DOWNPOURS AND SCATTERED
DAMAGE TO THE AREA EARLIER THIS MORNING NOW WELL EAST OF VERMONT
PUSHING ACROSS MAINE SOUTH INTO THE OFFSHORE SRN NEW ENGLAND
WATERS. SFC FRONT NOW PUSHING ACROSS NRN NY AND THIS WILL BE THE
FOCUS FOR ADDITIONAL SCATTERED STRONG TO LOCALLY SEVERE STORMS
THIS AFTERNOON...MAINLY ACROSS OUR CENTRAL AND SOUTHERN VERMONT
COUNTIES. INSTABILITY/0-6KM SHEAR AND DYNAMICAL SUPPORT FOR LIFT
ALL THERE SO SHOULD BE AN ACTIVE DAY. LOOKING AT WIND FIELDS
PRIMARY SEVERE THREAT WILL BE STRAIGHT LINE WIND DAMAGE. REST OF
FCST UNCHANGED AT THIS TIME.

PRIOR DISCUSSION...
INITIAL AREA OF CONVECTION IS MOVING OUT OF VERMONT AND HAS DONE
NOTHING BUT ADDED MORE MOISTURE TO THE AIR MASS. CLEARING SKIES
WILL DEVELOP AND DESTABILIZATION WILL RESULT IN INCREASED
INSTABILITY...ESPECIALLY ACROSS VERMONT. STORMS SHOULD FORM AROUND
MIDDAY ALONG PRE-FRONTAL TROUGH MOVING INTO WESTERN VERMONT.
IMPRESSIVE DEEP LAYER SHEAR MOVING OVER THE TOP OF THE INSTABILITY
WILL SUPPORT ORGANIZED STORMS AND SOME OF THEM WILL BECOME STRONG
TO SEVERE THIS AFTERNOON. BEHIND THE PRE- FRONTAL TROUGH DEEP
MIXING WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN AND WIND ADVISORY
FOR MUCH OF NORTHERN NEW YORK STILL LOOKS GOOD FOR WIND GUSTS TO
50 MPH.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 541 AM EDT WEDNESDAY...FLOW ALOFT WILL BECOME MORE
NORTHWEST WITH TIME TONIGHT WITH GUSTY WINDS CONTINUING OVER THE
ENTIRE FORECAST AREA...40 MPH OVER VERMONT AND AROUND 50 MPH IN
NORTHERN NEW YORK. LARGE UPPER TROUGH MOVES ACROSS EASTERN CANADA
ON THURSDAY AND EXPECT INSTABILITY CLOUDS AND SHOWERS TO DEVELOP
OVER THE AREA...ESPECIALLY IN THE MOUNTAINS. NOTICEABLY COOLER
WEATHER IS EXPECTED AS WELL GIVEN STRONG COLD AIR ADVECTION.
EXPECTING HIGHS ONLY IN THE 60S ON THURSDAY. HIGH PRESSURE BUILDS
IN THURSDAY NIGHT AND FRIDAY ALLOWING FOR DRIER WEATHER AND A
SLOW WARMING TREND. HIGH TEMPERATURES ON FRIDAY SHOULD BE CLOSE
TO SEASONAL NORMALS. ONE OTHER ITEM OF NOTE WILL BE THE NEED TO
MONITOR THE FROST POTENTIAL ACROSS THE NORTHERN ADIRONDACKS AND
NORTHEAST VERMONT THURSDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 930 AM EDT WEDNESDAY...UPDATED THE EXTENDED GRIDS THIS
MORNING TO FRESHEN UP THE DATA. NOT A WHOLE LOT GOING ON IN THE
EXTENDED PORTION OF THE FORECAST. GENERAL SURFACE HIGH PRESSURE
WILL BE IN PLACE FOR THE ENTIRE PERIOD. AN UPPER LEVEL RIDGE
BUILDS INTO THE NORTH COUNTRY FOR SATURDAY...THEN NORTHWEST FLOW
DEVELOPS BEHIND IT AND REMAINING THROUGH THE END OF THE EXTENDED.
DRIER WEATHER WITH NEAR NORMAL SEASONAL TEMPERATURES ARE EXPECTED
FROM FRIDAY NIGHT THROUGH TUESDAY. AS NORTHWEST UPPER LEVEL FLOW
DEVELOPS THERE WILL BE MORE CHANCES FOR PRECIPITATION WITH
SHORTWAVES PASSING THROUGH PROGRESSIVE UPPER LEVEL FLOW.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...MAIN AVIATION EFFECT WILL BE STRONG WINDS
THIS DEVELOPING THIS MORNING AND CONTINUING THROUGH THE DAY.
STRONGEST WINDS IN NORTHERN NEW YORK...AND INCLUDED GUSTS TO 45
KTS AT KMSS AND KSLK. SPEEDS TAPER OFF TO SOUTH AND EAST...BUT
STILL G40KTS IN CHAMPLAIN VALLEY KBTV/KPBG...AND G35 KT
KMPV/KRUT. WIND SPEEDS TO TAPER OFF DURING OVERNIGHT HOURS...BUT
GUSTS 20-25KT STILL POSSIBLE.

CLUSTER OF THUNDERSTORMS MOVING THROUGH VERMONT BETWEEN 1130 AND
12Z THIS MORNING AS TAFS ISSUED. RAPID MOVEMENT...AND WILL
GENERALLY BE CLEAR OF TAF SITES BY 12Z SO LEFT OUT OF FORECAST.
OTHERWISE VFR CONDITIONS...SCT CLDS AND P6SM VIS.

OUTLOOK 12Z THURSDAY THROUGH SUNDAY... THU...VFR/MVFR IN SCT
-SHRA. THU NT-SAT NIGHT...VFR. NO SIG WX EXPECTED. FRI...VFR/MVFR
IN SCT -SHRA.

&&

.MARINE...
AS OF 541 AM EDT WEDNESDAY...A LAKE WIND ADVISORY IS IN EFFECT
TODAY AND TONIGHT AS SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. GIVEN THE HIGH WATER
LEVEL...THE WIND DIRECTION WILL CAUSE WATER TO BE PUSHED INTO
EAST FACING SHORELINES ON THE VERMONT SIDE OF LAKE CHAMPLAIN. IN
ADDITION...A LAKE THUNDERSTORM ADVISORY IS IN EFFECT AS STORMS
ARE EXPECTED TO FORM AROUND MIDDAY OVER LAKE CHAMPLAIN.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR NYZ026-027-029>031-034-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...JMG/EVENSON
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...JMG/HANSON
MARINE...EVENSON
Hazardous weather outlook, Jun 1, 10:11 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 AM EDT WED JUN 1 2011

NYZ031-034-021415-
WESTERN CLINTON-WESTERN ESSEX-
1011 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001>012-016>019-021415-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1011 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029-030-087-021415-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1011 AM EDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 10:28 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1028 AM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 NE SHOREHAM           43.90N  73.31W
05/27/2011  E0.88 INCH       ADDISON            VT   PUBLIC

            NICKEL SIZE HAIL

&&

EVENT NUMBER BTV1100258

NEILES
Special weather statement, Jun 1, 11:39 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1139 AM EDT WED JUN 1 2011

VTZ008>010-012-018-011615-
EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WINDSOR VT-
1139 AM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADDISON...
NORTHWESTERN WINDSOR...SOUTHWESTERN WASHINGTON AND WEST CENTRAL
ORANGE COUNTIES...

AT 1136 AM EDT...A STRONG THUNDERSTORM WAS NEAR RIPTON...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SOUTH LINCOLN...AND GRANVILLE AROUND 1150 AM EDT...
  ALPINE VILLAGE...AND EAST WARREN AROUND NOON EDT...
  EAST ROXBURY...AND SOUTH NORTHFIELD AROUND 1210 PM EDT...
  EXIT 5 I89...AND BROOKFIELD AROUND 1220 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4425 7262 4396 7251 4390 7312 4407 7319

LAHIFF
Local storm report, Jun 1, 11:57 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1157 AM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             RYEGATE                 44.21N  72.10W
06/01/2011  M1.25 INCH       CALEDONIA          VT   PUBLIC

            HALF DOLLAR SIZE HAIL

&&

EVENT NUMBER BTV1100259

NEILES
Local storm report, Jun 1, 12:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1225 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND DMG     SARANAC LAKE            44.33N  74.13W
06/01/2011                   FRANKLIN           NY   LAW ENFORCEMENT

            STATE POLICE REPORT TREES DOWN ALONG ROUTE 3 NEAR
            SARANAC LAKE

0607 AM     HAIL             LAKE PLACID             44.28N  73.98W
06/01/2011  E0.50 INCH       ESSEX              NY   DEPT OF HIGHWAYS

0615 AM     TSTM WND DMG     LAKE PLACID             44.28N  73.98W
06/01/2011                   ESSEX              NY   LAW ENFORCEMENT

            STATE POLICE REPORT TREES DOWN ON ROUTE 86 BETWEEN LAKE
            PLACID AND WILMINGTON

0615 AM     TSTM WND DMG     WILMINGTON              44.39N  73.82W
06/01/2011                   ESSEX              NY   UTILITY COMPANY

            POWER OUTAGE ALONG ROUTE 72 BETWEEN WILMINGTON AND
            FRANKLIN FALLS

0645 AM     HAIL             SOUTH BURLINGTON        44.47N  73.17W
06/01/2011  E0.75 INCH       CHITTENDEN         VT   TRAINED SPOTTER

0645 AM     HAIL             1 SSW SOUTH BURLINGTON  44.46N  73.18W
06/01/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            PENNY SIZE HAIL

0655 AM     HAIL             ESSEX JUNCTION          44.49N  73.11W
06/01/2011  E0.50 INCH       CHITTENDEN         VT   PUBLIC

0656 AM     HAIL             BURLINGTON              44.48N  73.21W
06/01/2011  E0.50 INCH       CHITTENDEN         VT   TRAINED SPOTTER

0700 AM     HAIL             1 NNE LYNDONVILLE       44.55N  71.99W
06/01/2011  E0.50 INCH       CALEDONIA          VT   PUBLIC

            HALF INCH SIZE HAIL

0712 AM     HAIL             1 ENE NORTH UNDERHILL   44.59N  72.92W
06/01/2011  M0.50 INCH       CHITTENDEN         VT   NWS EMPLOYEE

0730 AM     HAIL             RYEGATE                 44.21N  72.10W
06/01/2011  M1.25 INCH       CALEDONIA          VT   PUBLIC

            HALF DOLLAR SIZE HAIL

0818 AM     HAIL             1 SW CANAAN             44.99N  71.54W
06/01/2011  E0.88 INCH       ESSEX              VT   PUBLIC

            NICKEL SIZE HAIL

&&

EVENT NUMBER BTV1100248 BTV1100247 BTV1100249 BTV1100253 BTV1100250
BTV1100257 BTV1100252 BTV1100251 BTV1100255 BTV1100254 BTV1100259
BTV1100256

NEILES
Special weather statement, Jun 1, 12:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1245 PM EDT WED JUN 1 2011

VTZ008>010-012-017-018-011715-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
1245 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADDISON...NORTHWESTERN
WINDSOR...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON AND WEST
CENTRAL ORANGE COUNTIES...

AT 1242 PM EDT...A STRONG THUNDERSTORM WAS NEAR CORNWALL...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MIDDLEBURY AROUND 1250 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4424 7274 4394 7257 4386 7327 4403 7335

LAHIFF
Special weather statement, Jun 1, 12:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT WED JUN 1 2011

VTZ011-012-019-011730-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
1257 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RUTLAND AND
SOUTHWESTERN WINDSOR COUNTIES...

AT 1253 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHWEST OF WEST
PAWLET...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  DANBY AROUND 120 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4331 7322 4331 7325 4332 7326 4344 7326
      4359 7293 4339 7279 4330 7304 4330 7321

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:21 AM EDTSpecial Weather StatementBTVChittenden54 min
Jun 1, 5:44 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle61 min
Jun 1, 6:05 AM EDTSpecial Weather StatementBTVCaledonia, Lamoille, Orleans55 min
Jun 1, 6:34 AM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Grand Isle, Lamoille, Orleans and 1 more56 min
Jun 1, 6:55 AM EDTSpecial Weather StatementBTVOrange35 min
Jun 1, 6:57 AM EDTSpecial Weather StatementBTVEssex, Orleans63 min
Jun 1, 7:27 AM EDTSpecial Weather StatementBTVCaledonia, Essex, Lamoille, Orleans63 min
Jun 1, 9:58 AM EDTSpecial Weather StatementBTVGrand Isle32 min
Jun 1, 11:39 AM EDTSpecial Weather StatementBTVAddison36 min
Jun 1, 12:45 PM EDTSpecial Weather StatementBTVAddison30 min
Jun 1, 12:57 PM EDTSpecial Weather StatementBTVRutland33 min
Jun 1, 1:26 PM EDTSpecial Weather StatementBTVCaledonia, Washington64 min
Jun 1, 1:59 PM EDTSpecial Weather StatementBTVRutland61 min
Jun 1, 2:29 PM EDTSpecial Weather StatementBTVOrange46 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.